ETHICON INC. PRLNE BLU 4X30IN 6-0 D/A C-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Back to Search Results |
| Model Number |
M8706 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: could you please clarify what was the exact issue for (8703), did the suture broke closer to the swedge or the needle got separated just right in the swedge part (pull off suture needle issue)? the epm8703 suture broke further down the suture.Not at the swage or right behind it.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Related events captured via 2210968-2023-01866.
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2023 and suture was used.The suture broke midway down and looked like a 'pigtail', no patient consequences were reported.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 3/24/2023.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection evaluation was conducted on the returned devices.The returned samples determined that two open samples multi strands that pertain to product code m8706.This product code contains four strands double armed.During visual inspection of the returned samples, it was observed two sutures were broken.The ends of the sutures were examined, one end was split and the other was elongated.In addition, the functional test was performed using instron equipment and the tensile force was above the minimum requirements.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01866.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/13/2023 h6 component code: g07002 no device problem found additional information: h3, h6 h3 investigational summary: the product was returned to ethicon for evaluation.The functional testing was conducted on the returned devices.The returned samples determined that it was received one unopened sample that pertain to the product code m8706.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-01866 and 2210968-2023-01867.